Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
188 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes several incidents of tachycardia?

I am a 28 year old female with a number of autoimmune disorders - fibromyalgia the most recently diagnosed. I am currently on Lexapro, Zegrid OTC, Flexeril, Singulair, proventil inhaler, claritin, 25mcg synthroid, and I also take vit b complex, c, and d daily as well as a kids multivite. My question is that in the past several months, I have been unable to achieve orgasm without great difficulty (by myself even - and I used to be able to do that incredibly quickly without any problems. When I do orgasm, my legs and arms go numb and very painful, and my heart beats out of my chest, and I feel like I can t breathe. I had an EKG in november that was normal, but I have had several incidences of tachycardia including when I was woken up from general anesthesia after ovarian surgery. Could this be a heart problem even with a normal EKG?
Wed, 6 Feb 2019
Report Abuse
Cardiologist 's  Response
Hello,

I passed carefully through your question and would explain that your problems with orgasm could be related to Lexapro adverse effects.

For this reason, I recommend discussing with your psychiatrist on this issue.

Your symptoms do not seem to be related to the heart. Anyway, I would recommend performing an ambulatory 24-48 hours ECG monitoring in order to investigate for possible cardiac arrhythmia.

Some blood lab tests (complete blood count, thyroid hormone levels, blood electrolytes) are also necessary in order to exclude possible metabolic disorders, which can mimic this clinical scenario.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Ilir Sharka, Cardiologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Electrocardiography


What causes several incidents of tachycardia?

Hello, I passed carefully through your question and would explain that your problems with orgasm could be related to Lexapro adverse effects. For this reason, I recommend discussing with your psychiatrist on this issue. Your symptoms do not seem to be related to the heart. Anyway, I would recommend performing an ambulatory 24-48 hours ECG monitoring in order to investigate for possible cardiac arrhythmia. Some blood lab tests (complete blood count, thyroid hormone levels, blood electrolytes) are also necessary in order to exclude possible metabolic disorders, which can mimic this clinical scenario. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Ilir Sharka, Cardiologist